Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

A PI-algebra which is not PI when an inverse is adjoined


Author: Robert A. Indik
Journal: Proc. Amer. Math. Soc. 76 (1979), 11-13
MSC: Primary 16A38
MathSciNet review: 534379
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An example is produced of an algebra, embedded in $ 2 \times 2$ matrices over a field, which is not PI when an element's inverse is formally adjoined. This example is used to show that the generic $ 2 \times 2$ matrices, a domain, has the same property.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16A38

Retrieve articles in all journals with MSC: 16A38


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1979-0534379-6
Keywords: Polynomial identity algebra, noncommutative localization
Article copyright: © Copyright 1979 American Mathematical Society